Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 88, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 22, 2005, 7:53 PM CDT for Amite County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2005, 7:53 PM CDT (00:53 UTC)
- Expired
- Apr 22, 2005, 8:30 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Amite County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2091 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 7.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:59 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 22, 2:59 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 259 PM CDT FRI APR 22 2005 .DISCUSSION... STRONG MID LEVEL HIGH CAUSING STRONG CAPPING ACROSS THE AREA FROM NW TO SE(HIGH BRIDGING THE FRONT). LINE OF SH/TS WILL BE VERY SMALL IF ANYTHING. SEVERE TS ARE NOT GOING TO BE EXPECTED AFTER SUNSET SINCE MOST FORCING IS BEING CREATED BY BUOYANCY OVER OUR AREA. OVER THE LCH AND JAN AND MOB AREAS MORE DYNAMIC SUPPORT WILL BE AVAILABLE FOR EVENING TS. && .MARINE... NORTHERLY WINDS WILL BEGIN TO HOWL OVER THE WATERS AS THE COLD FRONT PASSES. && .PRELIMINARY POINT TEMPS/POPS... MCB 54 68 41 69 / 30 0 0 0 BTR 55 71 42 70 / 30 0 0 0 MSY 62 72 49 70 / 30 0 0 0 GPT 59 71 42 69 / 30 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...SEVERE THUNDERSTORM WATCH UNTIL 7PM FOR EXTREME SOUTHWESTERN MISSISSIPPI MSZ068>071. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY IN EFFECT FOR ALL COASTAL WATERS TONIGHT AND SATURDAY. && 17
Hazardous weather outlook, Apr 22, 11:00 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI APR 22 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-231100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CAUSE THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME STRONG WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE. THE PRIMARY HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 17
In the hours before
Special weather statement, Apr 22, 6:14 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 614 PM CDT FRI APR 22 2005 LAZ034-230012- POINTE COUPEE LA- 614 PM CDT FRI APR 22 2005 AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN ST. LANDRY PARISH NEAR PALMETTO. THIS THUNDERSTORM IS MOVING TO THE SOUTHEAST AT 30 MPH...AND WILL AFFECT AREAS IN AND NEAR LIVONIA THROUGH 715 PM CDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GUSTING TO 50 MPH...AND FREQUENT LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
Local storm report, Apr 22, 7:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
712 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL LOTTIE 30.56N 91.64W
04/22/2005 1.75 INCH POINTE COUPEE LA EMERGENCY MNGR
GOLF BALL SIZE HAIL AND QUARTER SIZE HAIL.
&&
LBUCKLINThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:17 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 28 min |
| Apr 22, 8:34 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 26 min |
| Apr 22, 9:02 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 43 min |
| Apr 22, 9:12 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 18 min |
| Apr 22, 7:44 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.